MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number VIUS08040
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Images were provided to the manufacturer for review.The lot number for the device was provided.The device history records are currently under review.The device has not been returned for evaluation.The investigation is currently underway.(expiry date: 09/2022).
 
Event or Problem Description
It was reported that during deployment in a venous anastomosis via rua graft access, the stent allegedly jumped.It was further reported that another stent was used to pin the stent in place.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical sample was not available for evaluation.Images were provided demonstrating patient treatment including placed stents.However, the images did not demonstrate the actual placement site versus the intended placement site.Video clips demonstrating stent misplacement during deployment were not provided.Therefore, the alleged stent misplacement could not be re produced which led to an inconclusive evaluation result.In this case the patient condition was reportedly not difficult, and the oversizing was sufficiently chosen to 2mm.The deployment as such was not difficult.The stent was deployed inside a venous anastomosis which is an off label use.A manufacturing related root cause was considered; however, no sample was returned so that a sample investigation was not possible.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The ifu state: 'the stent should be approximately 1 mm larger in diameter than the target lumen.' in regards to pta the ifu state: 'pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician.' holding and handling of the system throughout deployment was found sufficiently described.The bard lifestarvascular stent system is indicated for the treatment of (.) common and/or external iliac arteries (.).H10: d4 (expiry date: 09/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9764292
Report Number9681442-2020-00055
Device Sequence Number10941188
Product Code FGE
UDI-Device Identifier04049519005409
UDI-Public(01)04049519005409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIUS08040
Device Catalogue NumberVIUS08040
Device Lot NumberANDW2126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight91